MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 777702E
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that she helped a nurse with a patient in the critical care unit last night on 20feb2024.The item when working, should turn yellow when the co2 is present, but when they used the device, it failed to work causing the patient to have a major surgery (bronchoscopy) and is now on a ventilator.The customer said they relied on this item, and it failed.Additional information received from the initial reporter on 22feb2024 stated that the patient required an immediate bronchoscopy in the middle of the night.The patient had lost 300 ml of blood from his lung due to the event.As of 22feb2024 the patient remains on a ventilator with a chest tube that were placed because of the event, though he is now making some improvement.No medication was given related to the tube placement.The customer stated that the tube continued to be placed during the insertion procedure as the device seemed to indicate that the tube was not in the respiratory tract.Additional information received from the customer on 06mar2024 stated that a male nurse had attempted to pass the ng tube a couple of times and had difficulty, so she went to assist.She got to the 50cm or 55cm mark during insertion and it was getting harder to push so she stopped, then dark blood started to appear.She stated that she stopped several times during the insertion to check the co2 detector and each time the color was purple.It never turned yellow to indicate co2 or the tube being in the lung.After seeing the blood, they did not want to remove the tube because they did not know where it was.The patient had the bronchotomy that night to try to take the tube out.She said that she assumes the ng went into the right main bronchi but needs to check with radiology and the pulmonologist to confirm.She is also trying to find out why the patient bled so much and is wondering if there was something with the patient that prevented the device from reading co2.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
A sample was received at the plant for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Upon a visual and functional evaluation of the sample, the reported issue was not confirmed; the sample passed testing accordingly.A root cause was not able to be determined at the time.The following sections were corrected or completed: section d1 brand name: kangaroo.Section d3 manufacturer name: cardinal health 200, inc.Section h4 device manufacture date: 30-aug-2022.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18940846
Report Number1282497-2024-00500
Device Sequence Number8509827
Product Code KNT
UDI-Device Identifier10884521724129
UDI-Public10884521724129
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number777702E
Device Catalogue Number777702E
Device Lot Number222410051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale